Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A fixed point theorem for hyperspaces of $ \lambda $ connected continua


Author: Charles L. Hagopian
Journal: Proc. Amer. Math. Soc. 53 (1975), 231-234
MSC: Primary 54F20; Secondary 54B20
DOI: https://doi.org/10.1090/S0002-9939-1975-0377828-5
Addendum: Proc. Amer. Math. Soc. 62 (1977), 374-375.
MathSciNet review: 0377828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that the hyperspace of compact connected subsets $ \mathcal{C}(X)$ of a $ \lambda $ connected continuum $ X$ can be $ \epsilon $-mapped (for each $ \epsilon > 0$) into the plane. We prove that $ X$ is either arc-like or circle-like. It follows from this theorem and results of J. T. Rogers, Jr. and J. Segal that $ \mathcal{C}(X)$ has the fixed point property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54B20

Retrieve articles in all journals with MSC: 54F20, 54B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0377828-5
Keywords: Hyperspaces, chainable continua, arc-like continua, circle-like continua, fixed point property, lambda connectivity, hereditarily decomposable continua, disk-like continua, triod, snake-like continua, unicoherence, $ \epsilon $-map into the plane, antipodal points, Borsuk-Ulam theorem
Article copyright: © Copyright 1975 American Mathematical Society